Alert archive / New York / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 144, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Sep 12, 2000, 6:48 PM EDT for Otsego County, New York. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 12, 2000, 6:48 PM EDT (22:48 UTC)
- Expired
- Sep 12, 2000, 7:45 PM EDT
- In force
- 57 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Otsego County, NY
The radar
The Albany radar (KENX), 85 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.8 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 496 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
032 WUUS51 KBGM 122248 SVRBGM NYC077-122345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 648 PM EDT TUE SEP 12 2000 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OTSEGO COUNTY IN CENTRAL NEW YORK. * UNTIL 745 PM EDT. * AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...NEAR NEW BERLIN...OR ABOUT 9 MILES SOUTHWEST OF PITTSFIELD...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MORRIS AND PITTSFIELD AROUND 655 PM EDT. EDMESTON AROUND 700 PM EDT. NEW LISBON AND WEST END AROUND 705 PM EDT. BURLINGTON AND LAURENS AROUND 710 PM EDT. COLLIERSVILLE AND EMMONS AROUND 715 PM EDT. COOPERSTOWN JCT AND MILFORD AROUND 720 PM EDT. COOPERSTOWN AND INDEX AROUND 725 PM EDT. BOWERSTOWN AND ELK CREEK AROUND 730 PM EDT. MIDDLEFIELD AND SPRINGFIELD AROUND 735 PM EDT. OTHER PARTS OF OTSEGO COUNTY MAY BE AFFECTED WITH OTHER SEVERE CELLS MOVING INTO THE COUNTY ASIDE FROM THIS CLUSTER. THESE ARE DANGEROUS STORMS WITH DAMAGING WINDS. STAY INDOORS AWAY FROM WINDOWS. INTENSE LIGHTNING AND TORRENTIAL RAINFALL WITH AROUND AN INCH OF RAIN IN A SHORT AMOUNT OF TIME ARE LIKELY FROM THESE STORMS. STAY INDOORS AWAY FROM WINDOWS. LAT...LON 4273 7529 4233 7542 4253 7472 4288 7479 $$ JAB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 2:30 PM EDT, 4 hours 18 minutes earlier.
Area forecast discussion, Sep 12, 2:30 PM EDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 230 PM EDT TUE SEP 12 2000 APPROACHING COLD FRONT CROSSES THE FA MAINLY BETWEEN 00Z AND 06Z THIS EVENING. NOT ALOT GOING ON WITH THE FRONT PRECIP-WISE. SOME PRECIP FIRING UP IN LAKE CONVERGENCE NEAR BUF...BUT EXPECT SOME MORE DEVELOPMENT AS THE AFTERNOON WEARS ON. SHRA/TSRA SHOULD BE CONFINED MAINLY TO THE EVENING HOURS ACROSS THE WESTERN ZONES AND TAPER OFF AFTER MID ACROSS THE EAST. HIGH PRESSURE AND DRIER AIR TAKE OVER FOR WED. PLENTY OF CU FORMED ACROSS MI BY MID MORNING TODAY BEHIND THE FRONT...BUT HAD THINNED CONSIDERABLY BY EARLY AFTN. WILL PROBABLY BE THE SAME AROUND HERE SO DO NOT THINK THE CU WILL BE AROUND LONG ENOUGH TO CHANGE CURRENT MOSTLY SUNNY FORECAST. ANY DIURNAL CU WILL DISSIPATE LEAVING MOSTLY CLEAR SKIES FOR WED NIGHT. THURSDAY...A BIT OF MODEL DIFFERENCE BRINGING THE NEXT SYSTEM EWD WITH THE ETA A BIT FASTER THAN THE AVN. ETA BRINGS SOME PRECIP INTO WRN ZONES LATER IN THE AFTN WHILE THE AVN BRINGS NO PRECIP UNTIL THURSDAY NIGHT. WILL TREND TWD THE SLOWER SOLUTION AND KEEP POPS OUT DURING THE DAY THURSDAY FOR NOW. .BGM...NONE. JL
In the hours before
Local storm report, Sep 12, 5:45 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
545 PM EDT TUE SEP 12 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 PM COUNTYWIDE NY WIND DAMAGE
09/12/00 ONONDAGA TREES AND WIRES DOWN
COUNTY WIDE 420 TO 500
PM. REPORTED BY
EMERGENCY MANAGEMENT.
0423 PM (SYR)HANCOCK APT SYRACUSE NY 52 MPH TSTM GUST
09/12/00 ONONDAGA
0455 PM TRUMANSBURG NY WIND DAMAGE
09/12/00 TOMPKINS TREES DOWN. REPORTED BY
STORM SPOTTER.
0510 PM ITHACA NY WIND DAMAGE
09/12/00 TOMPKINS TREES DOWN. REPORTED BY
STORM SPOTTER.
0510 PM GROTON NY WIND DAMAGE
09/12/00 TOMPKINS SEVERAL TREES DOWN.
REPORTED BY STORM
SPOTTER.The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 4:18 PM EDT | Severe Thunderstorm Warning | BGM | Onondaga | 57 min |
| Sep 12, 4:42 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida | 63 min |
| Sep 12, 4:45 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Cortland, Tioga, Tompkins | 60 min |
| Sep 12, 5:44 PM EDT | Severe Thunderstorm Warning | BGM | Tioga | 61 min |
| Sep 12, 6:03 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Cortland | 57 min |
Nearby
Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.